Alert archive / Minnesota / Winter Storm Watches in 2010

Winter Storm Watch 4, NWS Twin Cities, MN

November 11, 20104 counties in Wisconsin; 24 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Nov 11, 2010, 3:42 PM CST for 4 counties in Wisconsin; 24 counties in Minnesota. It took effect at Nov 13, 2010, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 11, 2010, 3:42 PM CST (21:42 UTC)
In effect from
Nov 13, 2010, 6:00 AM CST
Expired
Nov 12, 2010, 3:40 PM CST
In force
Issued by
NWS Twin Cities, MN
All 28 counties

Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 9 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS43 KMPX 112142
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CST THU NOV 11 2010

...FIRST SIGNIFICANT SNOW OF THE SEASON FOR PARTS OF WEST CENTRAL
WISCONSIN...

.THE FIRST ROUND OF HEAVY SNOW OF THE SEASON IS POSSIBLE FOR PARTS
OF WEST CENTRAL WISCONSIN FOR SATURDAY AND SATURDAY NIGHT. THERE IS
A CHANCE OF MORE THAN 6 INCHES OF SNOW BY LATE SATURDAY
NIGHT...FOR AREA AREAS INCLUDING BALSAM LAKE...RICE LAKE...AND
LADYSMITH...AND OTHER COMMUNITIES ALONG THE HIGHWAY 8 CORRIDOR. A
RAIN AND SNOW MIXTURE IS LIKELY LATER FRIDAY NIGHT...BEFORE
TURNING TO ALL SNOW SATURDAY. A LOW PRESSURE AREA IS FORECAST TO
MOVE FROM MISSOURI FRIDAY NIGHT...INTO CENTRAL WISCONSIN LATE
SATURDAY NIGHT.

THIS IS A STILL A DEVELOPING STORM SYSTEM...THUS THERE MAY BE A
NEED FOR AN EXPANSION OF WINTER WEATHER HEADLINES.

WIZ014>016-120545-
/O.NEW.KMPX.WS.A.0004.101113T1200Z-101114T1200Z/
POLK-BARRON-RUSK-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH
342 PM CST THU NOV 11 2010

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT. 

* TIMING...SIGNIFICANT SNOW BEGINNING SATURDAY AND CONTINUING
  THROUGH SATURDAY NIGHT.

* MAIN IMPACT...HEAVY SNOW POSSIBLY GREATER THAN 6 INCHES.  

* OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
967 
WWUS43 KMPX 120331
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
931 PM CST THU NOV 11 2010

...FIRST SIGNIFICANT SNOW OF THE SEASON POSSIBLE FOR PARTS OF
WEST CENTRAL WISCONSIN...

.A WINTER STORM WATCH REMAINS IN EFFECT FOR SATURDAY AND SATURDAY
NIGHT FOR POLK...BARRON AND RUSK COUNTIES IN WEST CENTRAL
WISCONSIN. THIS INCLUDES BALSAM LAKE...RICE LAKE...AND
LADYSMITH...AS WELL AS OTHER COMMUNITIES ALONG THE HIGHWAY 8
CORRIDOR. THERE IS A CHANCE OF 6 OR MORE INCHES OF SNOW
ACCUMULATING ACROSS THE WATCH AREA SATURDAY AND SATURDAY NIGHT AS
A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS WISCONSIN.

THIS IS A STILL A DEVELOPING STORM SYSTEM. THUS...THERE MAY BE A
NEED FOR AN EXPANSION OR MOVEMENT OF THE WINTER WEATHER HEADLINES.

WIZ014>016-121145-
/O.CON.KMPX.WS.A.0004.101113T1200Z-101114T1200Z/
POLK-BARRON-RUSK-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH
931 PM CST THU NOV 11 2010

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT. 

* TIMING...SIGNIFICANT SNOW BEGINNING SATURDAY AND CONTINUING 
  THROUGH SATURDAY NIGHT. 

* MAIN IMPACT...HEAVY WET SNOW WITH 6 OR MORE INCHES.

* OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

RAH
233 
WWUS43 KMPX 120922
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
322 AM CST FRI NOV 12 2010

...FIRST SIGNIFICANT SNOW OF THE SEASON EXPECTED FOR PARTS OF
SOUTH AND CENTRAL MINNESOTA INCLUDING THE TWIN CITIES METRO ALONG
WITH WEST CENTRAL WISCONSIN...

.A WINTER STORM WATCH REMAINS IN EFFECT SATURDAY AND SATURDAY
NIGHT FOR COUNTIES LOCATED IN WEST CENTRAL WISCONSIN...EAST
CENTRAL MINNESOTA...AND PARTS OF SOUTHERN MINNESOTA. BETWEEN 5
AND 8 INCHES OF SNOW IS POSSIBLE IN THE WATCH AREA SATURDAY AND
SATURDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS
WISCONSIN. AT THIS TIME...THE AXIS OF HEAVIEST SNOW LOOKS TO OCCUR
NEAR A LINE FROM NEW ULM...TO THE TWIN CITIES...TO RUSH CITY.

THIS IS STILL A DEVELOPING STORM SYSTEM. THUS...THE FINAL SNOW
TOTALS WILL DEPEND HIGHLY ON SPECIFIC STORM TRACK AND HOW SOON
AREAS CHANGE OVER TO ALL SNOW.

MNZ044-045-051>053-058>063-065>070-073>076-082-083-091-WIZ023-
121730-
/O.EXA.KMPX.WS.A.0004.101113T1200Z-101114T1200Z/
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-
MARTIN-ST. CROIX-
INCLUDING THE CITIES OF...PRINCETON...MORA...ELK RIVER...
CAMBRIDGE...CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...
CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...ST. JAMES...MANKATO...FAIRMONT...HUDSON...
NEW RICHMOND
322 AM CST FRI NOV 12 2010

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT. 

* TIMING...SIGNIFICANT SNOW BEGINNING SATURDAY MORNING AND
  CONTINUING THROUGH SATURDAY NIGHT.

* MAIN IMPACT...HEAVY WET SNOW WITH 6 OR MORE INCHES.

* OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ014>016-121730-
/O.CON.KMPX.WS.A.0004.101113T1200Z-101114T1200Z/
POLK-BARRON-RUSK-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH
322 AM CST FRI NOV 12 2010

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT. 

* TIMING...SIGNIFICANT SNOW BEGINNING SATURDAY MORNING AND
  CONTINUING THROUGH SATURDAY NIGHT.

* MAIN IMPACT...HEAVY WET SNOW WITH 6 OR MORE INCHES.

* OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
FRANKS
045 
WWUS43 KMPX 122140
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 PM CST FRI NOV 12 2010

...FIRST SIGNIFICANT SNOW OF THE SEASON EXPECTED FOR PARTS OF
SOUTH AND CENTRAL MINNESOTA INCLUDING THE TWIN CITIES METRO ALONG
WITH WEST CENTRAL WISCONSIN...

.A WINTER STORM WARNING IS NOW IN EFFECT FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...AND EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.
THIS INCLUDES WESTERN AND NORTHERN PORTIONS OF THE TWIN CITIES
METRO AREA. THERE IS ALSO WINTER WEATHER ADVISORY FOR A ROW OF
COUNTIES ON EITHER SIDE OF THE WARNING. STORM TOTAL SNOWFALLS
WITHIN THE WARNING ARE EXPECTED TO BE BETWEEN 6 AND 10
INCHES WITH ISOLATED HIGHER AMOUNTS NEAR 12 INCHES POSSIBLE. THE
ADVISORY AREA CAN EXPECT 3 TO 6 INCHES OF SNOW.

HEAVY PRECIPITATION IS EXPECTED DEVELOP OVER SOUTHERN MINNESOTA
SHORTLY AFTER MIDNIGHT TONIGHT AS AN AREA OF LOW PRESSURE BEGINS
MOVING NORTH OUT OF OKLAHOMA. PRECIPITATION WILL QUICKLY SPREAD
NORTH ACROSS MINNESOTA AND WISCONSIN THROUGH THE EARLY MORNING
HOURS SATURDAY AS THE LOW HEADS INTO CENTRAL IOWA...EVENTUALLY
MOVING INTO THE WESTERN UPPER PENINSULA OF MICHIGAN BY SUNDAY
MORNING. THIS PRECIPITATION IS EXPECTED TO START OUT AS A RAIN AND
SNOW MIX...BUT QUICKLY TRANSITION TO SNOW BEFORE SUNRISE SATURDAY
MORNING. THERE ARE STILL QUESTIONS AS TO WHERE THE RAIN AND SNOW
LINE WILL SET UP...BUT CURRENT INDICATIONS PUT IT NEAR A BLUE
EARTH...TO MANKATO...TO SAINT PAUL...TO BALSAM LAKE LINE. THE
HEAVIEST SNOWFALL IS EXPECTED TO FALL JUST WEST OF WHERE THIS
TRANSITION LINE SETS UP.

ALTHOUGH GROUND AND ROAD TEMPERATURES ARE CURRENTLY ABOVE
FREEZING...SNOWFALL RATES WILL BE STRONG ENOUGH THROUGH THE
MORNING ON SATURDAY TO ALLOW THIS SNOWFALL TO ACCUMULATE ON
ROADWAYS...LEADING TO HAZARDOUS TRAVEL CONDITIONS ACROSS THE
WARNED AREA. IF TRAVEL IS PLANNED ON SATURDAY...BE SURE TO CHECK
ROAD AND WEATHER CONDITIONS BEFORE HEADING OUT AND BE PREPARED TO
USE EXTRA TIME TO GET TO YOUR DESTINATION.

MNZ044-045-051>053-058>061-065>069-073>076-082-083-091-WIZ014-
130545-
/O.UPG.KMPX.WS.A.0004.101113T1200Z-101114T1200Z/
/O.NEW.KMPX.WS.W.0004.101113T1200Z-101114T1200Z/
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-
NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-POLK-
INCLUDING THE CITIES OF...PRINCETON...MORA...ELK RIVER...
CAMBRIDGE...CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...
MANKATO...FAIRMONT...AMERY...BALSAM LAKE
340 PM CST FRI NOV 12 2010

...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM
SATURDAY TO 6 AM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...SIGNIFICANT SNOW WILL BEGIN EARLY SATURDAY MORNING AND
  CONTINUE THROUGH SATURDAY NIGHT.

* MAIN IMPACT...HEAVY WET SNOW WITH ACCUMULATIONS OF 6 TO 10
  INCHES.

* OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS WITH AN INCREASE IN
  WIND SPEEDS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MNZ092-130545-
/O.NEW.KMPX.WS.W.0004.101113T1200Z-101114T1200Z/
FARIBAULT-
INCLUDING THE CITY OF...BLUE EARTH
340 PM CST FRI NOV 12 2010

...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN
EFFECT FROM 6 AM SATURDAY TO 6 AM CST SUNDAY. 

* TIMING...SIGNIFICANT SNOW WILL BEGIN EARLY SATURDAY MORNING AND
  CONTINUE THROUGH SATURDAY NIGHT.

* MAIN IMPACT...HEAVY WET SNOW WITH ACCUMULATIONS OF 6 TO 10
  INCHES.

* OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS WITH AN INCREASE IN
  WIND SPEEDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MNZ062-063-070-WIZ015-016-023-130545-
/O.UPG.KMPX.WS.A.0004.101113T1200Z-101114T1200Z/
/O.NEW.KMPX.WW.Y.0014.101113T1200Z-101114T1200Z/
RAMSEY-WASHINGTON-DAKOTA-BARRON-RUSK-ST. CROIX-
INCLUDING THE CITIES OF...ST. PAUL...STILLWATER...BURNSVILLE...
RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND
340 PM CST FRI NOV 12 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM
SATURDAY TO 6 AM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...RAIN AND SNOW MIX WILL BEGIN SATURDAY MORNING AND
  TRANSITION TO ALL SNOW BY SATURDAY EVENING AND LAST INTO SUNDAY
  MORNING.

* MAIN IMPACT...HEAVY WET SNOW ACCUMULATIONS OF 3 TO 6 INCHES.

* OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

MNZ043-049-050-057-077-084-130545-
/O.NEW.KMPX.WW.Y.0014.101113T1200Z-101114T1200Z/
MORRISON-STEARNS-BENTON-KANDIYOHI-RICE-WASECA-
INCLUDING THE CITIES OF...LITTLE FALLS...ST. CLOUD...FOLEY...
WILLMAR...FARIBAULT...WASECA
340 PM CST FRI NOV 12 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS
IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST SUNDAY. 

* TIMING...SNOW WILL BEGIN SATURDAY MORNING AND LAST THROUGH
  SATURDAY NIGHT.

* MAIN IMPACT...HEAVY WET SNOW ACCUMULATIONS OF 3 TO 6 INCHES.

* OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Nov 11, 3:27 PM CST, 15 minutes earlier.

Area forecast discussion, Nov 11, 3:27 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 PM CST THU NOV 11 2010

.DISCUSSION...

PLENTY OF THINGS TO CONSIDER FOR THIS PACKAGE. INTITIALLY...LATER
TONIGHT...A DECENT BAND OF FGEN FORCING DEVELOPS FROM NE NEB INTO
SW AND SOUTH CENTRAL MN. THIS SHOWN NICELY BY LATEST RUC/HRRR AND
GFS. NICE BAND OF 850-700 THETA E ADVECTION JUST TO THE SOUTH OF
THE BEST MID LEVEL /700-600/MB TEMP GRADIENT. THIS BAND OF
FORCING IS FORECAST TO MINOR OUT SOMEWHAT LATER IN THE AFTERNOON
AND EARLY AFTERNOON OFF TO THE EAST. PLENTY OF MODEL UNCERTAINTY
WITH THE WAVE LIFTING OUT OF THE SW. ONE OF THE MAIN CONCERNS
EVEN WITH THE FARTHER SE GFS/GEM/GEFS...AND TO SOME EXTENT THE
ECMWF...WHICH ARE PREFERRED...IS THE LOW LEVEL MILD AIR LINGERING IN
THE MODELS. THE 1000-850 THICKNESS IS BORDERLINE FOR SNOW EVEN IN
THE FAVORED AREA OF LIFT TO THE LEFT OF THE 850 MB AND 700 MB LOW
TRACKS OVER SE AND EAST CENTRAL MN AND NW WISCONSIN. THE MAX WET
BULB TEMPS IN THE 0-1KM LAYER ALSO TEND TO HOVER JUST ABOVE 0C FOR
MUCH OF THE TIME. ALL OF THIS MAY LIMIT THE SNOW AMOUNTS.

THE OTHER SOMEWHAT UNFAVORABLE LARGE SCALE CONSIDERATION IS THE LACK
OF A GOOD SW-NE GRADIENT IN 200 MB TEMPS DURING FRIDAY NIGHT AND
SATURDAY. LOOKS LIKE ONLY ABOUT 6 DEGREES OF WARMING FROM TROUGH
TO RIDGE. OTHERWISE....THE PATH OF THE SYSTEM AND SOME DEEPENING
ARGUE FOR SOME SIG SNOW. WITH A BETTER CHANCE FOR LONGER DURATION
SNOW AND CLOSE TO BETTER FORCING...WILL GO AHEAD WITH A WATCH FOR
PARTS OF NW WI. THOUGHT ABOUT EXTENDING BACK SW...BUT THIS CAN BE
LOOKED AT IN MORE DETAIL TONIGHT. STILL SOME MEASURABLE SNOW IS
LIKELY FOR PARTS OF EAST CENTRAL AND SOUTH CENTRAL MN.

THE REST OF THE PERIOD INTO NEXT WEEK DEFINITELY LOOKS LIKE A
COLDER TREND...EVEN HEADING A BIT BELOW NORMAL WITH A SERIES OF
LOWER LATITUDE CLIPPER/PACIFIC SYSTEMS BRINGING SMALL CHANCES FOR
LIGHT SNOW...MAYBE SOME LIGHT RAIN IN THE FAR SOUTH.

&&

.AVIATION.../18Z TAF ISSUANCE/

STORM SYSTEM CURRENTLY COMING TOGETHER OVER W TX/E NM WILL LEAD TO
A DETERIORATION IN CONDITIONS TOWARD THE END OF THIS TAF
PERIOD...BUT THE BRUNT OF THIS STORM LOOKS TO BE IMPACTING
TERMINALS 00Z SAT AND BEYOND. EXPECT CLOUD COVER TO THICKEN
OVERNIGHT AND BY 12Z FRI MORNING...EXPECT ALL BUT AXN TO HAVE AT
LEAST LOW END VFR CIGS. BASED ON ISENTROPIC AND FRONTAL FORCING
FROM THE NAM AND GFS...EXPECT BAND OF PRECIP TO SET UP MAINLY
SOUTH AND EAST OF ALL TERMINALS BY FRIDAY MORNING...WITH BAND OF
RAIN LIKELY FROM OMAHA TO NEAR EAU BY 18Z FRIDAY. HIGHEST
CONFIDENCE IN SUB VFR CIGS IS WITHIN THIS BAND OF RAIN AS
WELL...BUT WILL BE CLOSE FOR MSP AND EAU. WINDS WILL BE TRICKY
FROM TONIGHT INTO FRIDAY AS HIGH PRESSURE CURRENTLY OVER NEB/IA
WORKS UP INTO MN/WI. EXPECT ELEVATED WSW WINDS...WITH A FEW GUSTS
OVER 20 KTS OVER CENTRAL MN THROUGH THE AFTERNOON. AFTER
THAT...WINDS LOOK TO BE MAINLY LIGHT AND VARIABLE TONIGHT INTO
FRIDAY AFTERNOON WITH THE HIGH PRESSURE OVHD.

KMSP...A FAIR AMOUNT OF UNCERTAINTY EXISTS 15Z FRI AND BEYOND
THIS TAF PERIOD AS THERE ARE QUESTIONS AS TO HOW FAR NW THE
BAND OF PRECIP WILL SET UP OVER NIGHT. SREF PROBS FOR MVFR OR
LOWER CIGS ARE CLOSE TO 50 PERCENT DURING THE AFTERNOON
FRIDAY...SO THERE IS POTENTIAL FOR LOWER CIGS THAN CURRENTLY
INDICATED. IN ADDITION...CONFIDENCE FAIRLY LOW IN ANY PRECIP
IMPACTING THE FIELD THIS TAF PERIOD...BUT BAND OF PRECIP AND LOWER
CIGS WILL NOT BE TOO FAR SE OF MSP.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
     NIGHT FOR BARRON-POLK-RUSK.

&&

JPR/MPG
Hazardous weather outlook, Nov 11, 12:12 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1212 PM CST THU NOV 11 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
121030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1212 PM CST THU NOV 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR ACCUMULATING SNOWFALL EXISTS ACROSS PORTIONS OF
SOUTH CENTRAL AND EAST CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. STORM TOTAL
ACCUMULATIONS WILL DEPEND LARGELY ON WHEN A CHANGE OVER FROM RAIN
TO SNOW OCCURS...BUT IF THIS OCCURS EARLY ENOUGH FRIDAY NIGHT AND
PRECIPITATION CAN REMAIN AS SNOW THROUGH THE DAY SATURDAY...THEN
THERE IS THE POTENTIAL FOR SEVERAL INCHES OF ACCUMULATING SNOW.
STAY ABREAST OF FUTURE UPDATES TO THIS PRODUCT AND FORECASTS FOR
THIS POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Winter Storm Watches in Minnesota, 2010Winter Storm Watches in Wisconsin, 2010Every winter storm watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.